Fake Tablets Warning After Deaths


English: A drug test kit indicates that tablet...
English: A drug test kit indicates that tablets seized by CBP officers at the Bridge of the Americas/El Paso port of entry late Tuesday night were ecstasy. (Photo credit: Wikipedia)
Deutsch: Ecstasy in Kapselform
Deutsch: Ecstasy in Kapselform (Photo credit: Wikipedia)
Assortment of Ecstasy pills.
Assortment of Ecstasy pills. (Photo credit: Wikipedia)

Police have issued a warning over tablets being sold as ecstasy following a series of deaths in the last two months.
Emergency doctors in Greater Glasgow and Clyde and Police Scotland are urging people to be wary of tablets which may contain dangerous chemicals.
In recent weeks there has been a rise in the number of people who have died after taking a tablet that they thought was ecstasy. The majority of these were people in their early 20s.
A police investigation into these deaths is continuing.
Superintendent Alan Cunningham said: “Drugs are being sold as ecstasy tablets but they contain a cocktail of ingredients which have and can endanger life.
“These drugs are unstable, unpredictable and extremely dangerous and we want to highlight the very serious and potential harm which can be caused.
“These very sad circumstances highlight the fact that often users don’t know what they’re taking.”
Police are concerned about green tablets with the symbol of a Rolex crown. Some have been found to contain a dangerous toxic stimulant called PMA.
Other tablets previously found to contain harmful chemicals, also being sold as ecstasy, are a white tablet featuring the Mitsubishi logo and a yellow tablet with a star logo on it.
Dr Richard Stevenson, from Glasgow Royal Infirmary, said: “We are deeply concerned about this tragic increase in the number of drug-related deaths.
“People are coming into A&E who have taken what they believe to be ecstasy but in some cases the drug is actually something else containing a highly toxic chemical formula which is proving lethal.
“All the fatalities were due to symptoms which are treatable if help is sought early, sadly in these cases they all came into A&E too late.”
Symptoms include a high temperature, aggression and muscle pain as well as an exaggerated effect of the drug such as hallucinations and excitability.

Advertisements

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s